Life Extension Forums




Author Message
 Posted 3/15/2012 12:46:02 PM
Spectator

SpectatorSpectatorSpectatorSpectatorSpectatorSpectatorSpectatorSpectatorSpectator

Status: Member
Group: Forum Members
Last Login: 3/9/2013 3:22:23 PM
Posts: 1, Visits: 60
Hi,

I've suffer from back problems, and some joint pain.  I thought the curcumin might help.  I took some for the 1st time yesterday, and it did seem to help, but today, I'm definitely feeling off, and maybe a bit of hot flashes.

Anyone else experienced anything like this?  Will this go away?  I would be tempted to try a lower dose, but it looks like a capsul and not a pill, so I don't think I could really break it in half.

Thanks,
Post #5525
Add to Twitter Add to Facebook
 Posted 3/15/2012 12:56:58 PM
Forum Coordinator

Forum Coordinator

Status: LE Employee
Group: Managers
Last Login: 8 hours ago
Posts: 1,924, Visits: 7,208
Welcome, Kroneborge.

Have used curcumin for years and never felt anything like you describe.  Let's see if anyone else chimes in.

Please contact Life Extension's Customer Service department at 1 800 678 8989 or email customerservice@lifeextension.com if you wish to return the product.   

Although it may be a coincidence that you feel the way you do after using curcumin, Life Extension needs to log a product reaction for this item.  If you would please send me a private message with your name, address, and the lot number on the bottle, it will be forwarded to the appropriate department.

D Dye
Moderator


Tags:
Post #5526
Add to Twitter Add to Facebook
 Posted 4/18/2012 6:27:57 AM
Fan

FanFanFanFanFanFanFanFanFan

Status: Member
Group: Forum Members
Last Login: 9/2/2014 8:57:22 AM
Posts: 134, Visits: 779
I've taken Life Extension's Bio-Curcumin for about 6 months (and for 3 months at a double dose) and have not had any noticable side effects. If it were me, I'd stop taking it for a couple weeks, then try it again (in case something unrelated had caused the symptoms).

Good luck,

Elaine
Post #5739
Add to Twitter Add to Facebook
 Posted 4/18/2012 10:14:37 AM
Spectator

SpectatorSpectatorSpectatorSpectatorSpectatorSpectatorSpectatorSpectatorSpectator

Status: Regular Customer
Group: Forum Members
Last Login: 6/15/2012 7:07:43 AM
Posts: 1, Visits: 13
I took curcumin in various forms and indeed, I got hot flashes particularly after exercising or at night. In general I felt I was not as cold as before (saves on heating bills!).
I do not know if this is a sign of good absorption.
I have found the same effect when taking curcuma powder in tomato juice with some olive oil and the whole thing being blended at high speed.
This way one can find the best dose. I had taken about a table spoon of curcuma powder in a cup of tomato juice along with a teaspoon of olive oil. This tastes like drinking mustard, but it is effective against sinus inflammation. And likely against pain from arthritis and other inflammation disorders.
Post #5745
Add to Twitter Add to Facebook
 Posted 4/21/2012 2:20:47 PM
Fan

FanFanFanFanFanFanFanFanFan

Status: Member
Group: Forum Members
Last Login: 6/24/2014 8:05:59 AM
Posts: 156, Visits: 1,380
does anyone know if LEF's bio-curcumin is one of the most bioavailable curcumin supplements on the market?? 
I've read that curcumin is notorious for poor absorption, and I've also read LEF's explanation as to why they believe their curcumin supplement is more bioavailable than most preparations on the market, but I'm curious if anyone has done outside research on this issue...? 
Post #5762
Add to Twitter Add to Facebook
 Posted 4/23/2012 4:11:35 AM
Forum Coordinator

Forum Coordinator

Status: LE Employee
Group: Managers
Last Login: 8 hours ago
Posts: 1,924, Visits: 7,208
http://www.bcm95.com/ Click the links to the studies posted at this site. 

Tags:
Post #5768
Add to Twitter Add to Facebook
 Posted 5/29/2012 1:43:48 PM
Participant

ParticipantParticipantParticipantParticipantParticipantParticipantParticipantParticipantParticipant

Status: Wholesale Customer
Group: Forum Members
Last Login: 2/12/2014 7:03:37 AM
Posts: 11, Visits: 243
I have a sister that takes bio curcumin as an anti inflammatory because she cannot take the usual items. I have also taken it myself for a few months but to no real observed effect.

My dad, OTOH has been taking bio curcumin since his cancer diagnosis, and rightly or wrongly he and his wife feel that it's been one of the reasons for his good results. He's been on 6 to 8 a day. We're using a shot gun approach in his treatment though, so it's difficult to quantify what is actually working. I have him on a lot of selective supplements and he has been able to go thru a complete chemo therapy routine at the age of 77. It was his cancer treatment success that led everyone else in the family to give curcumin a try.


Tags:
Post #6126
Add to Twitter Add to Facebook
 Posted 4/16/2014 12:13:05 PM
Advocate

AdvocateAdvocateAdvocateAdvocateAdvocateAdvocateAdvocateAdvocateAdvocate

Status: Member
Group: Forum Members
Last Login: 7/13/2014 9:38:47 AM
Posts: 76, Visits: 96
I just received my Bio-curcumin about a week ago.  I took one pill.  I felt really strange after taking it, maybe a little like Chinese Restaurant Syndrome.  I don't do MSG well.  It seemed I could taste and smell the curcumin. Later my heart seemed to fell like something was wrong.  No pain, pulse felt strong and normal and regular. It felt though like it was fluttering or something, almost a fear feeling.  I did not take another.  I just got around to looking here for side effects. I was wondering if anyone has had this strange feeling from using it.  I, also, that same day took one  Bluebonnet Homocysteine Formula pill. That formula had only one thing that was new to me and that was trimethylglycine (beet extract). It is possible that the Beet and Curcumin interacted.  I am not of a mind to take either again. I had no flushing.  I only get flushing with red wine, badly.

 Also, as far as interaction,  I had been taking and still am some Glucosamine Sulfate for osteoarthritis of the hip along with 5-Loxin for the last month.  Prior to that, I had been taking a mixture with glucosamine HCL that was not working and switched a month ago. Glucosamine Sulfate works and when I finally found the crystalline version again I switched.  3 months of that undenatured type II collagen with hyaluronic acid was a bad experience and no results.  One company used to make a pill with Glucosamine Sulfate, MSM and 5-Loxin.  It worked, but they no longer make it. I am 74 and over the last 20-25 years I have only had 3 flare-ups of osteoarthritis of the hip. Both of the two times before, I got rid of all symptoms in about 2-3 months with that mixture.  This time I could not find it. I was trying some of the newer stuff and it was all a waste of money and some was really bad with GI symptoms.  I am well on the mend now with the two things that I am taking as mentioned above.  The point is that maybe my stomach was not receptive to the curcumin because some non-working other medicines had insulted my digestion or it was an interaction.
Post #12623
Add to Twitter Add to Facebook
 Posted 4/16/2014 12:16:48 PM
Forum Coordinator

Forum Coordinator

Status: LE Employee
Group: Managers
Last Login: 8 hours ago
Posts: 1,924, Visits: 7,208
Dear Plover,

No one other than yourself mentioned this type of reaction to me.

Did you use the Bio-Curcumin with Ginger http://www.lef.org/Vitamins-Supplements/Item01808/Advanced-Bio-Curcumin-with-Ginger-Turmerones.html ? Could it have been a bit of spicy heat that you were feeling? And could that have caused the subsequent fear reaction?

D Dye


Tags:
Post #12624
Add to Twitter Add to Facebook
 Posted 4/16/2014 12:41:38 PM
Advocate

AdvocateAdvocateAdvocateAdvocateAdvocateAdvocateAdvocateAdvocateAdvocate

Status: Member
Group: Forum Members
Last Login: 7/13/2014 9:38:47 AM
Posts: 76, Visits: 96
It was one Super Bio Curcumin LEF 400 mg pill that I took. Lot # 110622 with a use by date of 1/16.  I don't take any prescriptions and don't need them. I don't have any of the disorders mentioned on the label exactly.  It was not the spicy heat feeling. I can only compare it to that MSG feeling and I have avoided that for years.  I am sure that the weird feeling might have given me some anxiety.  I'll Google around and see if there are any A Fib like issues that may have happened to others.  




 I take no ASA and no Ibuprofen as it gives me purpura on my arms.  I can take fish oil and other supplements that act like anticoagulants if I keep my Vitamin C up.  I guess it is a capillary leaking issue when you strain your forearms after taking things like aspirin.   I cannot take decongestants because of the excitability factor for heart and BP. It is strange that years ago when I smoked I could pop all the aspirin that I needed with no effect. I guess that shows you how smoking thickens the blood.




Other than the supplements that I mentioned in my post, I was not taking anything else that would have been out of the ordinary.  I wondered if the dose was just too heavy for me.  I, also, wondered 5-Loxin being an herb conflicted.
Post #12625
Add to Twitter Add to Facebook


Similar Topics

Expand / Collapse

Reading This Topic

Expand / Collapse